• Quote of the Day
    "Don't let what you can't do interfere with what you can do."
    John Wooden, posted by David Baxter

Rosa

Member
Joined
Feb 11, 2006
Messages
414
Points
16
Good day,
My name is Rosa, aka Mom2twoGSD (German Shepherd Dogs). Recently my psychatrist started me on Abilify. I'm also on Zoloft (200 mg). Klonopin (as needed .5mg) and Trazadone (50 mg). I have Major Depression Disorder-something/some chemicals/transmitters (whos knows) aren't connecting right in my mind, PTSD, and have recently started cutting again. My question is, shortly after starting the Abilify my appetite is out of control. I'm eating so much I'm actually making myself sick. I don't find that this is suppose to be a side effect, has anyone ever heard of this? I hadn't eaten much in the weeks before the recent depession period, but now I seem to be eating all the time. I'm afraid if this keeps up I will have just one more reason to be depressed:(
Well, thanks for your feedback and your web site.
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
37,761
Points
113
It is possible that it's due to a reduction in anxiety which may have been in hibiting your appetite previously, although that doesn't seem very likely given your description of eating to the point of making yourself feel sick. I'm also assuming that you're not eating more to try to counter nasuea? Is that correct?

From: http://www.rxlist.com/cgi/generic/abilify_ad.htm

Side effects:

Digestive System: Frequent - nausea and vomiting; Infrequent - increased appetite, dysphagia, gastroenteritis, flatulence, tooth caries, gastritis, gingivitis, gastrointestinal hemorrhage, hemorrhoids, gastroesophageal reflux, periodontal abscess, fecal incontinence, rectal hemorrhage, stomatitis, colitis, tongue edema, cholecystitis, mouth ulcer, oral moniliasis, eructation, fecal impaction, cholelithiasis; Rare - esophagitis, hematemesis, intestinal obstruction, gum hemorrhage, hepatitis, peptic ulcer, glossitis, melena, duodenal ulcer, cheilitis, hepatomegaly, pancreatitis.

It's definitely worth reporting this to your doctor and asking for some direction. There are probably either alternative medications you could take to avoid this or perhaps the doctor could suggest ways for better managing the side-effect.
 

Rosa

Member
Joined
Feb 11, 2006
Messages
414
Points
16
Thank you for your reply and information. I'm not very familiar with nasuea and what that would feel like. I"ve just eaten so much at times I've vomited-its like my stomach can't handle it and it comes right back up (sorry for the details). I will definately discuss this with my doctor but I do appreciate your feedback.
Having these issues can be very isolating at times and I'm very thankful to have found this website.
Be well.
 

Rosa

Member
Joined
Feb 11, 2006
Messages
414
Points
16
Just wanted to leave an update here....you were right doctor:) it was nausea...I never knew what nausea was before, but that with the other gastro problems I was having has caused my doctor to reduce the amount of Abilify:) It's not only that-I am doing well but were going to try 2.5 mgs a day intead of 5!!! I also found out he does not see this as a long term medication for me and that it is being used to increase the effectiveness of the Zoloft.
Be well
Rosa
 

Latest posts


Top Bottom